MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.

CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.
Model Number 26-1221
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been reported that the device will not be returned for evaluation.A lot number has been provided.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the affiliate, a perforator failed to disengage at the dura mater, causing a cerebral contusion.The secure system leading to disengage of perforator has not been activate that leading to a cerebral contusion (without injury, hemorrhage or cerebral disintegration), no further intervention was needed.The drill bit has been removed and there was no vital risk for the patient.Microscopically, the brain has been damaged but the contusion is not found on the scan.The patient must have an mri soon.This was the first time the device was used.It was reported that the bone quality was normal and the device was help perpendicular to the bony surface during use.
 
Additional Manufacturer Narrative
Udi (b)(4).Additional information: complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of manufacturing records found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this or similar complaints.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Udi: (b)(4).The device was received for evaluation.The perforator was visually inspected and no anomalies were observed.The perforator was then functionally tested.A series of holes with drilled without issues.The device performed as intended.A review of manufacturing records found no discrepancies when released to stock.Based on the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN DISPOSABLE PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACC.
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7718438
Report Number1226348-2018-10510
Device Sequence Number11011991
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public(01)10886704005100(10)HW3871
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number26-1221
Device Catalogue Number26-1221
Device Lot NumberHW3871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer09/26/2018
02/06/2019
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/26/2018
02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR